Louisiana, 2004

Damaging Wind in Louisiana, April 7, 2004

April 7, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 7, 7:45 PM CST, 35 minutes earlier.

Area forecast discussion, Apr 7, 7:45 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
840 PM CDT WED APR  7 2004

.DISCUSSION...
WILL SEND OUT A ZONE UPDATE SHORTLY TO UPDATE THE FORECAST FOR
SEVERE THUNDERSTORM WATCH AREA. WILL ALSO LOWER THE POPS SOMEWHAT IN
NORTHEAST TEXAS WEST OF THE CURRENT SEVERE THUNDERSTORM WATCH AREA.
WILL CONFINE THE MENTION OF SEVERE TO NORTH LA...PART OF EXTREME
EAST TX...AND EXTREME SOUTH AR. NO OTHER CHANGES ANTICIPATED AT
THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  57  79  57  79 /  50   0   0   0
MLU  58  78  56  79 /  50   0   0   0
TXK  57  78  57  78 /  20   0   0  30
TYR  55  77  56  80 /  20   0   0   0
LFK  55  80  56  82 /  20   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

03
Hazardous weather outlook, Apr 7, 11:00 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED APR 7 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED APR 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS WILL INCREASE OVER THE AREA THIS AFTERNOON...
AND CONTINUE INTO TONIGHT. INCREASING MOISTURE WITH THE APPROACH OF
AN UPPER LEVEL DISTURBANCE...WARM SURFACE TEMPERATURES...AND A
SURFACE TROUGH OVER THE AREA...WILL PROVIDE AN UNSTABLE ATMOSPHERE.
THE MAIN CONCERN WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE TODAY AND EARLY TONIGHT.

In the hours before

Local storm report, Apr 7, 6:17 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 PM CDT WED APR 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             STONEWALL               32.26N 93.82W
04/07/2004  1.00 INCH        DE SOTO            LA   TRAINED SPOTTER

0557 PM     HAIL             MANSFIELD               32.03N 93.70W
04/07/2004  1.75 INCH        DE SOTO            LA   TRAINED SPOTTER

0610 PM     HAIL             STONEWALL               32.26N 93.82W
04/07/2004  2.75 INCH        DE SOTO            LA   TRAINED SPOTTER

            BASEBALL SIZE HAIL FELL IN STONEWALL.

&&

22
Local storm report, Apr 7, 6:31 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 PM CDT WED APR 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             CARTHAGE                32.15N 94.34W
04/07/2004  0.75 INCH        PANOLA             TX   LAW ENFORCEMENT

0600 PM     HAIL             LUFKIN                  31.33N 94.73W
04/07/2004  1.00 INCH        ANGELINA           TX   PUBLIC

0635 PM     TSTM WND DMG     5 SE LINDEN             32.96N 94.30W
04/07/2004                   CASS               TX   LAW ENFORCEMENT

            TREES DOWN NEAR KILDARE ACROSS HWY 248.

0640 PM     HAIL             LUFKIN                  31.33N 94.73W
04/07/2004  1.00 INCH        ANGELINA           TX   LAW ENFORCEMENT

&&

22
Local storm report, Apr 7, 7:17 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CDT WED APR 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             5 SE SHREVEPORT         32.42N 93.74W
04/07/2004  0.75 INCH        CADDO              LA   LAW ENFORCEMENT

            HAIL FELL AT WALLACE LAKE.

0622 PM     HAIL             SHREVEPORT              32.47N 93.80W
04/07/2004  0.75 INCH        CADDO              LA   TRAINED SPOTTER

0645 PM     TSTM WND DMG     MANSFIELD               32.03N 93.70W
04/07/2004                   DE SOTO            LA   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN AND 60 MPH ESTIMATED WINDS.

0650 PM     HAIL             LUFKIN                  31.33N 94.73W
04/07/2004  1.75 INCH        ANGELINA           TX   LAW ENFORCEMENT

0655 PM     HAIL             1 W HUNTINGTON          31.28N 94.59W
04/07/2004  1.75 INCH        ANGELINA           TX   LAW ENFORCEMENT

&&

22
Local storm report, Apr 7, 7:42 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
842 PM CDT WED APR 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             5 S ATLANTA             33.04N 94.16W
04/07/2004  1.75 INCH        CASS               TX   TRAINED SPOTTER

            GOLF BALL SIZE HAIL FELL JUST SOUTH OF HUFFINS.

0650 PM     HAIL             GRAND CANE              32.08N 93.81W
04/07/2004  0.75 INCH        DE SOTO            LA   LAW ENFORCEMENT

0655 PM     TSTM WND DMG     1 S LONGSTREET          32.08N 93.95W
04/07/2004                   DE SOTO            LA   LAW ENFORCEMENT

            TREES DOWN ACROSS HWY 5.

0705 PM     HAIL             1 S SPRINGHILL          32.99N 93.46W
04/07/2004  1.00 INCH        WEBSTER            LA   LAW ENFORCEMENT

&&

22
Local storm report, Apr 7, 7:56 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 PM CDT WED APR 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             CENTER                  31.79N 94.18W
04/07/2004  0.75 INCH        SHELBY             TX   LAW ENFORCEMENT

0710 PM     HAIL             5 SE CENTER             31.74N 94.12W
04/07/2004  1.00 INCH        SHELBY             TX   TRAINED SPOTTER

            HAIL REPORTED IN SHELBYVILLE.

0725 PM     HAIL             MARTIN                  32.10N 93.22W
04/07/2004  1.00 INCH        RED RIVER          LA   EMERGENCY MNGR

0730 PM     TSTM WND DMG     HUXLEY                  31.76N 93.89W
04/07/2004                   SHELBY             TX   TRAINED SPOTTER

            TREE DOWN ON FM 139 NEAR HUXLEY.

0735 PM     HAIL             EL DORADO               33.22N 92.66W
04/07/2004  0.75 INCH        UNION              AR   LAW ENFORCEMENT

0740 PM     HAIL             MAGNOLIA                33.27N 93.24W
04/07/2004  0.75 INCH        COLUMBIA           AR   LAW ENFORCEMENT

&&

22
Local storm report, Apr 7, 8:04 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
904 PM CDT WED APR 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             SAN AUGUSTINE           31.53N 94.11W
04/07/2004  0.88 INCH        SAN AUGUSTINE      TX   FIRE DEPT/RESCUE

0805 PM     HAIL             EL DORADO               33.22N 92.66W
04/07/2004  0.75 INCH        UNION              AR   LAW ENFORCEMENT

0810 PM     HAIL             ZWOLLE                  31.64N 93.64W
04/07/2004  0.75 INCH        SABINE             LA   LAW ENFORCEMENT

0810 PM     HAIL             PLAIN DEALING           32.91N 93.70W
04/07/2004  0.75 INCH        BOSSIER            LA   PUBLIC

0815 PM     HAIL             2 N SAN AUGUSTINE       31.56N 94.11W
04/07/2004  1.25 INCH        SAN AUGUSTINE      TX   PUBLIC

            HAIL FELL 2 MILES NORTH OF SAN AUGUSTINE ALONG HWY 147.

&&

22

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Winn

When
April 7, 8:20 PM CST
Where
Winn County, 12 mi SW of Winnfield
Measured
56 kt (64 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
31.800, -92.783

Trees downed 4 miles north of St. Maurice at the intersection of Hwy. 71 and Hwy. 477.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389344.